Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 19, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 15, 2018, 9:46 PM EDT for 6 counties in North Carolina. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2018, 9:46 PM EDT (01:46 UTC)
- Expired
- Apr 15, 2018, 10:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Sampson County, NC, Wake County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 41 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 9:58 PM EDT | TSTM WND DMG | 2 Wnw Benson, NC | TREE DOWN ON RESIDENCE CAUSING SIGNIFICANT DAMAGE. |
| Apr 15, 10:05 PM EDT | TSTM WND DMG | 4 E Fuquay-Varina, NC | POWERLINES DOWN IN WILLOW SPRINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 3:02 PM EDT | Tornado Watch | SPC | 8 hr |
| Apr 15, 9:32 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 1.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 584 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.0
The text
As transmitted.
069
WUUS52 KRAH 160146
SVRRAH
NCC051-085-101-163-183-191-160230-
/O.NEW.KRAH.SV.W.0019.180416T0146Z-180416T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
946 PM EDT SUN APR 15 2018
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Central Wayne County in central North Carolina...
Sampson County in central North Carolina...
Harnett County in central North Carolina...
Central Cumberland County in central North Carolina...
Southern Wake County in central North Carolina...
Johnston County in central North Carolina...
* Until 1030 PM EDT
* At 946 PM EDT, severe thunderstorms were located along a line
extending from near Angier to near Godwin to near Ammon, moving
north at 70 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Raleigh, Cary, Goldsboro, Smithfield, Clinton, Lillington, Garner,
Fuquay-Varina, Clayton and Dunn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
A tornado watch remains in effect until 1100 PM EDT for central North
Carolina. A tornado watch also remains in effect until 300 AM EDT for
central North Carolina.
LAT...LON 3485 7850 3485 7871 3534 7897 3585 7888
3581 7826 3574 7822 3571 7816 3561 7813
3559 7802 3554 7796 3518 7810 3518 7817
3504 7816 3464 7831
TIME...MOT...LOC 0146Z 195DEG 60KT 3548 7877 3519 7866 3477 7858
HAIL...<.75IN
WIND...60MPH
$$
772 follow-up statements
770
WWUS52 KRAH 160207
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1007 PM EDT SUN APR 15 2018
NCC051-085-101-163-183-191-160230-
/O.CON.KRAH.SV.W.0019.000000T0000Z-180416T0230Z/
Wayne NC-Sampson NC-Harnett NC-Cumberland NC-Wake NC-Johnston NC-
1007 PM EDT SUN APR 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CENTRAL WAYNE...SAMPSON...EASTERN HARNETT...EASTERN CUMBERLAND...
SOUTHERN WAKE AND JOHNSTON COUNTIES...
At 1007 PM EDT, severe thunderstorms were located along a line
extending from Raleigh to 9 miles north of Benson to near Clinton,
moving north at 70 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Raleigh, Cary, Goldsboro, Smithfield, Clinton, Lillington, Garner,
Fuquay-Varina, Clayton and Dunn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
A tornado watch remains in effect until 1100 PM EDT for central North
Carolina. A tornado watch also remains in effect until 300 AM EDT for
central North Carolina.
LAT...LON 3485 7859 3520 7870 3533 7887 3558 7887
3585 7888 3581 7826 3574 7822 3571 7816
3561 7813 3559 7802 3554 7796 3518 7810
3518 7817 3504 7816 3464 7831 3485 7850
TIME...MOT...LOC 0207Z 194DEG 60KT 3581 7866 3552 7855 3500 7843
HAIL...<.75IN
WIND...60MPH
$$
77609
WWUS52 KRAH 160221
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1021 PM EDT SUN APR 15 2018
NCC051-085-160231-
/O.CAN.KRAH.SV.W.0019.000000T0000Z-180416T0230Z/
Harnett NC-Cumberland NC-
1021 PM EDT SUN APR 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARNETT AND EASTERN
CUMBERLAND COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM EDT for central North
Carolina. A tornado watch also remains in effect until 300 AM EDT for
central North Carolina.
LAT...LON 3464 7831 3486 7850 3525 7849 3529 7859
3534 7853 3550 7866 3554 7878 3584 7872
3581 7826 3574 7822 3571 7816 3561 7813
3559 7802 3554 7796 3518 7810 3518 7817
3504 7816
TIME...MOT...LOC 0221Z 196DEG 59KT 3592 7855 3560 7836 3499 7837
$$
NCC101-163-183-191-160230-
/O.CON.KRAH.SV.W.0019.000000T0000Z-180416T0230Z/
Wayne NC-Sampson NC-Wake NC-Johnston NC-
1021 PM EDT SUN APR 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CENTRAL WAYNE...SAMPSON...SOUTHEASTERN WAKE AND JOHNSTON
COUNTIES...
At 1021 PM EDT, severe thunderstorms were located along a line
extending from near Wake Forest to 6 miles southeast of Clayton to
near Clinton, moving north at 70 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Raleigh, Goldsboro, Smithfield, Clinton, Garner, Fuquay-Varina,
Clayton, Benson, Fremont and Knightdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
A tornado watch remains in effect until 1100 PM EDT for central North
Carolina. A tornado watch also remains in effect until 300 AM EDT for
central North Carolina.
LAT...LON 3464 7831 3486 7850 3525 7849 3529 7859
3534 7853 3550 7866 3554 7878 3584 7872
3581 7826 3574 7822 3571 7816 3561 7813
3559 7802 3554 7796 3518 7810 3518 7817
3504 7816
TIME...MOT...LOC 0221Z 196DEG 59KT 3592 7855 3560 7836 3499 7837
HAIL...<.75IN
WIND...60MPH
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 9:00 PM EDT, 46 minutes earlier.
Area forecast discussion, Apr 15, 9:00 PM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 900 PM EDT Sun Apr 15 2018 .SYNOPSIS... A strong cold front will cross the region tonight. Dry, cooler, and breezy conditions will follow for Monday. && .NEAR TERM /THROUGH TONIGHT/... As of 900 PM Sunday... Event is unfolding largely as anticipated, with a QLCS embedded in a large band of moderate to heavy showers ahead of a strong cold front. Several circulations were noted with this line, including one which led to a tornado near Greensboro late this afternoon. Most, however, were weak/transient. While CAPE values have dwindled with loss of heating, marginal instability remains, and with intense kinematics, strengthening upper divergence and DPVA, strong deep layer shear, and still-favorable 0-1 km shear around 40 kts, have expanded the tornado watch east to include the central and eastern CWA through 11 pm. Additionally, the line has slowed considerably with the tilting mid level trough, and with high PW around 1.5" surging into the area and training echoes, the threat for flooding rains persists areawide, and have expanded the flash flood watch in area (the entire CWA) and in time (until 2 am, when most of the heavier rain will be exiting the E CWA). Still expect temps to bottom out in the upper 40s to upper 50s. -GIH Previous discussion from 320 PM: Strongly forced convection, mostly linear but with scattered leading discrete cells, will cross the area through this evening, mainly in the 20z-05z time frame, ahead of a strong cold front attending a powerful mid level low tracking from S IA across IL/IN through tonight. Strengthening kinematics will result as the mid level trough takes on a negative tilt while swinging ENE through the Carolinas, pushing mid level winds up to 70- 80 kts by this evening, with a 45-55 kt southerly low level jet. Deep layer bulk shear is already up to 40-60 kts, on its way to 60- 80 kts this evening. These intense kinematics along with 150-200 m height falls will support vigorous forcing for ascent within deep moisture as PW surges to around 1.5" ahead of the front. Temps and dewpoints so far today have overachieved a bit, both rising slightly higher and faster than earlier anticipated. As a result, we're seeing moderate instability with SBCAPE already into the 1000-1500 J/kg range, and this will likely creep upward more as greater low level warmth and moisture advects in from the S and SSE. This potential instability along with the high deep layer shear will support strong to severe storms with damaging winds as a primary threat, given the intense dynamic forcing for ascent and strong background wind field. QLCS mesocyclones and isolated tornadoes are possible as well, with strong line-normal low level winds, a long curved hodograph, and good probabilities of an STP over 3 according to the HREF mean. Will watch carefully for any bowing segments, especially those bowing to the NNE (maximizing the line-normal wind component), and evidence of rear inflow notches indicative of possibly tornadogenesis. Locally heavy rainfall remains a threat over the NW CWA, near the inflection point of the tilting system, where the deep warm layer (LCL-0C depth near 4 km) will facilitate warm rain processes. The potential for training echoes will lead to locally higher amounts, as the steering wind becomes parallel to the line. Storm total rainfall is expected to be 2 to 2.5 inches in this area, with locally higher totals, and with concerns for flooding within the hilly terrain and urban areas of the Triad, have issued a flash flood watch through this evening over the NW Piedmont down to Albemarle. Precip chances will taper down behind the main band after midnight from WSW to ENE, although trailing stratiform rain and a few lightning strikes may linger for a few hours overnight. Will trend pops down to lower chances, but will keep shower chances going through the night mainly across the north as waves of mid level DPVA traverse the base of the negatively tilting trough. Expect lows from the upper 40s W to upper 50s E. -GIH && .SHORT TERM /MONDAY AND MONDAY NIGHT/... As of 400 PM Sunday... The strong mid level low will wobble E then NE over the E Great Lakes region through Mon/Mon night. The surface front will be moving well offshore, although surface winds immediately behind it will be from the WSW, allowing for little in the way of downslope drying as the intense surface low wraps up over SE Ontario. Periods of mid level DPVA will continue, with residual moisture through the deep mixed layer and steep mid level lapse rates of 6-7.5 C/km, resulting in a risk of isolated to scattered showers, mainly over N sections from late morning through mid afternoon. Bouts of cloudiness will result from the passage of vorticity maxima through the trough base, with the most clouds across the north. Expect highs of 58-64 within cold air advection. Lows Mon night 35-39, with gradual clearing as heights rise aloft and drier air surges in. A frost advisory may need to be considered in some areas, although lower RH values as well as lingering clouds over N sections overnight may reduce this threat. -GIH && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 1230 PM Sunday... Still expecting a quiet long term forecast beginning on Tuesday as high pressure over the Gulf of Mexico and a northwesterly upper level flow pattern keep the region dry with a warming trend for the first half of the work week. Dry weather combined with somewhat breezy conditions could bring some fire weather concerns to the area, particularly on Tuesday as min RH values hover around 30 percent with wind gusts near 20 kts. Highs will be in the upper 60s to low 70s Tuesday but then rising to near 80 degrees on Wednesday. Thursday a low pressure system will pass well to the north, dragging a dry cold front through the area and although no precipitation is expected, temperatures will be cooler, particularly in the Triad where cooler air will move in prior to peak heating. Temperatures here will top out in the low 70s with closer to 80 still possible in the southeast and along the I-95 corridor. That cooler airmass will continue to filter in for the end of the week, presenting dry conditions with highs mainly in the 60s both Friday and Saturday. Models are split on the timing for a system that will make its approach to central NC sometime early next week. The GFS is much more progressive with the system, bringing it into the area on Sunday but the ECMWF solution is much slower, keeping things dry all the way until Monday night. These details will be ironed out in the coming days. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... As of 828 PM Sunday... A line of convective activity with associated IFR/MVFR CIGS and VSBYS will progress across central NC through 06z. The back edge of the line should reach KFAY and KRWI between 06z-09z. Strong winds with gusts to 45kt may occur with individual cells within the line. Isolated tornadoes are possible in the watch area. Looking beyond 09z Mon, gusty winds from the WNW can be expected with a rapid return to VFR conditions behind the cold front. VFR conditions are likely over central NC through mid week as high pressure builds over the Gulf and Southeast states. A mostly dry cold front will drop southeast through the area Wed night into Thu with isolated showers and gusty shifting winds, but VFR conditions are expected. Another high pressure area building in will bring VFR conditions Fri. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 2 AM EDT Monday for NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...Badgett NEAR TERM...Hartfield SHORT TERM...Hartfield LONG TERM...Ellis AVIATION...Badgett/Hartfield
Hazardous weather outlook, Apr 15, 9:41 PM EDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 941 PM EDT Sun Apr 15 2018 NCZ021-022-038-039-073-074-083-084-161030- Forsyth-Guilford-Davidson-Randolph-Stanly-Montgomery-Anson-Richmond- 941 PM EDT Sun Apr 15 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT MONDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Moderate to heavy rain will continue over the area into the overnight hours, bringing a threat of flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>010-023>026-040>042-075>077-085-086-088-089-161030- Person-Granville-Vance-Warren-Alamance-Orange-Durham-Franklin- Chatham-Wake-Johnston-Moore-Lee-Harnett-Scotland-Hoke-Cumberland- Sampson- 941 PM EDT Sun Apr 15 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT MONDAY... ...TORNADO WATCH 53 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. There is a risk for locally damaging wind gusts, and possibly an isolated tornado, through much of tonight. Moderate to heavy rain will continue over the area into the overnight hours, bringing a threat of flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ011-027-028-043-078-161030- Halifax-Nash-Edgecombe-Wilson-Wayne- 941 PM EDT Sun Apr 15 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT MONDAY... ...TORNADO WATCH 55 IN EFFECT UNTIL 3 AM EDT MONDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. There is a risk for locally damaging wind gusts, and possibly an isolated tornado, through much of tonight. Moderate to heavy rain will continue over the area into the overnight hours, bringing a threat of flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 15, 7:57 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Raleigh NC
757 PM EDT SUN APR 15 2018
NCZ008-009-025-026-041-160100-
Franklin NC-Vance NC-Durham NC-Wake NC-Granville NC-
757 PM EDT SUN APR 15 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT VANCE...GRANVILLE...
WAKE...SOUTHEASTERN DURHAM AND NORTHWESTERN FRANKLIN COUNTIES UNTIL
900 PM EDT...
At 757 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Clarksville to near
Kittrell to 6 miles northwest of Fuquay-Varina. Movement was north at
40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding will also be possible with these
storms.
Locations impacted include...
Raleigh, Durham, Cary, Henderson, Oxford, Creedmoor, Wake Forest,
Garner, Butner and Franklinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
A tornado watch remains in effect until 1100 PM EDT for central North
Carolina.
LAT...LON 3632 7828 3630 7828 3627 7831 3626 7825
3590 7845 3567 7864 3559 7892 3561 7899
3617 7877 3654 7856 3654 7832
TIME...MOT...LOC 2357Z 198DEG 35KT 3660 7850 3622 7850 3565 7889
77Local storm report, Apr 15, 8:17 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
817 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TORNADO 4 E GREENSBORO 36.07N 79.76W
04/15/2018 GUILFORD NC EMERGENCY MNGR
AN ELEMENTARY SCHOOL'S ROOF WAS PEELED OFF
AND WINDOWS BLOWN OUT. MOBILE UNITS WERE
DESTROYED.
&&
JFDSpecial weather statement, Apr 15, 9:10 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Raleigh NC
910 PM EDT SUN APR 15 2018
NCZ007-008-024-025-041-160230-
Durham NC-Person NC-Wake NC-Granville NC-Orange NC-
910 PM EDT SUN APR 15 2018
...STRONG THUNDERSTORMS WITH WIND GUSTS UP TO 50 MPH AND VERY HEAVY
RAIN WILL MOVE ACROSS PERSON...EASTERN ORANGE... GRANVILLE...WESTERN
WAKE AND DURHAM COUNTIES UNTIL 1030 PM EDT...
At 905 PM EDT, Doppler radar was tracking a line of strong
thunderstorms stretching from Jordan Lake, to Durham and Roxboro,
moving north at 75 mph.
Wind gusts up to 50 mph and very heavy rain will be possible with
this storm.
Locations impacted include...
Raleigh, Durham, Cary, Chapel Hill, Oxford, Roxboro, Creedmoor,
Butner, Rdu International and Rougemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A tornado watch remains in effect until 1100 PM EDT for central North
Carolina.
LAT...LON 3618 7857 3576 7876 3587 7891 3586 7905
3654 7901 3654 7852
TIME...MOT...LOC 0101Z 188DEG 64KT 3623 7893Local storm report, Apr 15, 9:14 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
914 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 1 NNW RAEFORD 34.99N 79.23W
04/15/2018 HOKE NC 911 CALL CENTER
TREE DOWN ON FULTON ST AND FIFTH AVE IN
RAEFORD.
&&
JFDLocal storm report, Apr 15, 9:16 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
916 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 3 NNE LEMON SPRINGS 35.42N 79.17W
04/15/2018 LEE NC 911 CALL CENTER
TREE DOWN ON LEMON SPRINGS RD IN SANFORD.
&&
JFDSpecial weather statement, Apr 15, 9:25 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Raleigh NC
925 PM EDT SUN APR 15 2018
NCZ040>042-077-088-089-160230-
Johnston NC-Chatham NC-Sampson NC-Harnett NC-Wake NC-Cumberland NC-
925 PM EDT SUN APR 15 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SAMPSON...
HARNETT...CUMBERLAND...WAKE...CENTRAL JOHNSTON AND EASTERN CHATHAM
COUNTIES UNTIL 1030 PM EDT...
At 924 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Cary to 6 miles north
of Pope AFB to near Jerome. Movement was northeast at 60 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding will also be possible with these
storms.
Locations impacted include...
Raleigh, Fayetteville, Cary, Smithfield, Lillington, Fort Bragg, Wake
Forest, Garner, Fuquay-Varina and Clayton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
A tornado watch remains in effect until 1100 PM EDT for central North
Carolina.
LAT...LON 3493 7899 3548 7901 3552 7897 3554 7901
3586 7895 3588 7869 3605 7862 3583 7825
3575 7823 3485 7860 3485 7884
TIME...MOT...LOC 0124Z 202DEG 53KT 3582 7877 3526 7897 3490 7876
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:06 PM EDT | Flash Flood Warning | RAH | Hoke, Scotland | 3 hr |
| Apr 15, 8:31 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Cumberland, Harnett, Hoke, Lee, Moore and 2 more | 44 min |
| Apr 15, 8:50 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Granville, Harnett, Lee, Moore and 2 more | 4 hr |
| Apr 15, 9:10 PM EDT | Special Weather Statement | RAH | Durham, Granville, Person | 80 min |
| Apr 15, 9:17 PM EDT | Tornado Warning | RAH | Vance, Warren | 28 min |
| Apr 15, 9:25 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Johnston, Wake | 65 min |
| Apr 15, 9:50 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake, Warren | 40 min |
| Apr 15, 10:22 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Nash, Vance, Wake, Warren | 53 min |
| Apr 15, 10:26 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Sampson, Wake, Wayne, Wilson | 64 min |
| Apr 15, 11:10 PM EDT | Special Weather Statement | RAH | Halifax, Nash, Vance, Warren | 65 min |
| Apr 15, 11:23 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Warren | 52 min |
| Apr 16, 5:21 AM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
| Apr 16, 2:58 PM EDT | Frost Advisory | RAH | Alamance, Anson, Chatham, Davidson, Durham, Forsyth and 13 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.